Jump to content
Important Survey - Please Participate ×

Need Advice on Kolonopin/Clonazepam Taper


[Ro...]

Recommended Posts

Hi,

 

I have been tapering off of Klonopin for a while now. I started at 4mg daily. Presently, I am taking 2.25mg of Kolonopin... however, one day a week for a month, I take .5mg less of my usual dose.  This means that for example, this week on Monday, I took .5mg less of my daily dose (1.75) and tomorrow I will go back up to 2.5mg a daily until next week. I have done this for a month and starting this week, my doctor wants me to abstain from taking .5 mg of kolonopin for 2 days and then back up to 2.25mg. The third month, I will take .5mg less for 3 days out of the week and so on and so forth.

 

I am worried that this seesaw method is going to make the taper very hard and difficult on my nerves. As it is I am anxious on the day I go down .5mg. It is a slow taper, but I would like to know if anyone has heard of this and would like opinions. I see my doctor tomorrow afternoon and would like to come to the table with some informed information. Thanks if you can help! And thanks for reading!

Link to comment
Share on other sites

This is a different approach for sure but if you’re not comfortable with it, I hope your doctor will hear you and agree to let you try something different.  We typically suggest keeping your blood serum levels as constant as you can to avoid a whiplash effect of symptoms which it sounds like you’re experiencing. 

Has your doctor seen this, section 3 refers to the harm that can occur by skipping doses.  

https://corxconsortium.org/wp-content/uploads/Benzo-Deprescribing.pdf

  • Sad 1
Link to comment
Share on other sites

He was completely dismissive of everything I said and gave me the option of either going down 2.5 mg on the Klonopin or proceeding with taking .5 mg off twice a week. I chose the latter. 

Link to comment
Share on other sites

I’m so sorry @[Ro...], many of our members have experienced this attitude, and I don’t understand it.  Do no harm is part of their oath and if you experience harm from this taper method he’s going against his oath.  You’re obviously not an addict who is drug seeking, you’re just trying to stay functional and all you ask is for a partner in your health care, partner being the key word.  I’m so frustrated! :brickwall:

Link to comment
Share on other sites

I have felt a sense of frustrating and anger throughout the week. There is a big part of me that wishes I was never tapered from the beginning because I was doing fine and I was not abusing the medication miraculously.  He said that he believes I will be less depressed and that is why they are tapering me. I can't imagine surviving this!! I already struggle with MDD and it's too much. Thanks for your empathy. 

Link to comment
Share on other sites

I understand your anger, and even though we’re a benzodiazepine withdrawal support platform, we don’t believe everyone should discontinue this medication, it should be your choice.  What I feel is absolutely critical to your decision making is knowing the possible difficulties you could face if you choose this, but unfortunately, not many in the medical community acknowledge what we go through.

I hope you can let go of the anger and frustration because these emotions can make your symptoms more intense. 

Link to comment
Share on other sites

On 08/09/2023 at 22:43, [[R...] said:

I have felt a sense of frustrating and anger throughout the week. There is a big part of me that wishes I was never tapered from the beginning because I was doing fine and I was not abusing the medication miraculously.  He said that he believes I will be less depressed and that is why they are tapering me. I can't imagine surviving this!! I already struggle with MDD and it's too much. Thanks for your empathy. 

How long were you on it and didn't it lose it's effect due to tolerance?

Link to comment
Share on other sites

I agree with pamster,

Although klonopin has a long half life , why fool around with daily intake amounts, up and down.

It's just as easy to straight taper, I don't get even coming up with an idea like that.

Pick a percentage cut for the month and remove it. If you dose multiple times a day, you might do morning cut the first month then evening the next cut. 

Get the .5 mg pills. Broken into quarters is an 1/8 mg cut. 

 

Link to comment
Share on other sites

I was on k for 30 years. 11 months off. Always getting better. Some upswings and it certainly isn't easy. You can do it. Keep your eye on the goal when it gets tough.

Link to comment
Share on other sites

  • 3 weeks later...

Clonasapam.

I didn't know about valium for a micro taper. I probably wouldn't have played around with another benzo anyway. Too many variables.

I used .5 mil pills. I broke them in half , in half again , and one more time. Then since I was sick of being sick and I just stopped. Jumped  10.17.22  at 1/32th of a milligram.

 

 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...